Alert archive / Oregon / High Wind Watches in 2017
High Wind Watch 7, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Feb 13, 2017, 2:36 AM PST for 5 counties in Oregon; Siskiyou County, California. It took effect at Feb 15, 2017, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2017, 2:36 AM PST (10:36 UTC)
- In effect from
- Feb 15, 2017, 10:00 AM PST
- Expired
- Feb 14, 2017, 3:15 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 65 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2758 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749 WWUS76 KMFR 131036 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 236 AM PST Mon Feb 13 2017 ...Air stagnation continues through Tuesday morning in the valleys... ...Strong winds will be possible Wednesday into Thursday... .Strong valley inversions will lead to continued poor air quality in the valleys of southwest Oregon into Tuesday morning, then conditions improve Tuesday afternoon. Strong low pressure will then move along the coast Wednesday and Wednesday night, and a front moves inland Thursday morning. Strong south winds will be possible over much of the area as the low moves by and ahead of the frontal system. The strongest winds are expected along the coast...in the Shasta Valley...and over east side locations, and high wind watches are in effect for these locations. ORZ030-031-132245- /O.NEW.KMFR.HW.A.0007.170215T2100Z-170216T1200Z/ /O.EXT.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, and Lakeview 236 AM PST Mon Feb 13 2017 ...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * Air Stagnation...Poor mixing of air will continue through Tuesday morning. Locations affected by poor air quality will be the valleys of southern Oregon including the city of Lakeview. Poor air quality can create respiratory problems...especially for sensitive groups. * Winds...South 30 to 40 mph with gusts to 60 mph possible. * Timing of winds...Strong winds will develop Wednesday afternoon and reach a peak Wednesday evening. * Locations in the high wind watch...Highway 31 from Silver Lake to the 395 interchange...the cities of Summer lake... Paisley... Lakeview...and the higher elevations of eastern Klamath and western Lake counties. * Wind Impacts...High winds can make driving dangerous... especially for high profile vehicles. Structural damage and power outages are possible. Loose objects may be picked up the winds and damaged or lost. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... An air stagnation advisory indicates that due to limited movement of an airmass across the advisory area, pollution will increase. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ ORZ023-024-026-029-132245- /O.EXT.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/ Central Douglas County-Eastern Curry County and Josephine County- Jackson County-Klamath Basin- Including the cities of Drain, Elkton, Roseburg, Sutherlin, Green, Myrtle Creek, Canyonville, Grants Pass, Cave Junction, Medford, Ashland, Altamont, and Klamath Falls 236 AM PST Mon Feb 13 2017 ...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * Air quality...Mixing of the air mass will remain poor with light winds through Tuesday morning. Mixing should improve on Tuesday afternoon as the next front approaches the area. * Locations...The inland valleys of southern Oregon...including Roseburg, Medford, Ashland, Grants pass, and Klamath Falls. * Impacts...Diminished air quality can create respiratory problems, especially for sensitive groups. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... An air stagnation advisory indicates that due to limited movement of an airmass across the advisory area, pollution will increase. && $$ ORZ021-022-132245- /O.NEW.KMFR.HW.A.0007.170215T2100Z-170216T0900Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Bandon, Port Orford, and Gold Beach 236 AM PST Mon Feb 13 2017 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * Winds...South 40 to 60 mph with gusts to 70 mph possible. * Locations include...Gold Beach, Port Orford, and all exposed portions of Highway 101 between Pistol River and Bandon. The strongest winds are expected at the capes and ridgetops. * Impacts...High winds can make driving dangerous...especially for high profile vehicles. Structural damage, tree damage, and power outages are possible. Loose objects may be picked up the winds and damaged or lost. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CAZ081-132245- /O.NEW.KMFR.HW.A.0007.170215T1800Z-170216T0600Z/ Central Siskiyou County- Including the cities of Yreka and Weed 236 AM PST Mon Feb 13 2017 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * Winds...South 40 to 60 mph with gusts to 70 mph possible. * Locations include...Weed, Yreka, and all of Interstate 5 through the Shasta Valley. * Impacts...High winds can make driving dangerous...especially for high profile vehicles. Structural damage, tree damage, and power outages are possible. Loose objects may be picked up the winds and damaged or lost. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Wright
2 follow-up statements
004 WWUS76 KMFR 132244 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 244 PM PST Mon Feb 13 2017 ...Air stagnation continues through Tuesday morning in the valleys... ...Strong winds are likely Wednesday into Thursday... .Strong valley inversions will lead to continued poor air quality in the valleys of southwest Oregon into Tuesday morning. Conditions will improve Tuesday afternoon. Strong low pressure will then move along the coast Wednesday and Wednesday night, and a front moves inland early Thursday morning. Strong south winds will be possible over much of the area as the low moves by and ahead of the frontal system. High wind watches are in effect for the locations where the strongest winds are expected...along the coast...in the Shasta Valley...and over Lake and far eastern Klamath County. ORZ030-031-141200- /O.CON.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/ /O.CON.KMFR.HW.A.0007.170215T2100Z-170216T1200Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, and Lakeview 244 PM PST Mon Feb 13 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * Air Stagnation...Poor mixing of air will continue through Tuesday morning. Locations affected by poor air quality will be the valleys of southern Oregon including the city of Lakeview. Poor air quality can create respiratory problems... especially for sensitive groups. * Winds...South 30 to 40 mph with gusts to 60 mph possible. * Timing of winds...Strong winds will develop Wednesday afternoon and reach a peak Wednesday evening into late Wednesday night. * Locations in the high wind watch...Highway 31 from Silver Lake to the 395 interchange...the cities of Summer lake... Paisley... Lakeview...and the higher elevations of eastern Klamath and western Lake counties. * Wind Impacts...High winds can make driving dangerous... especially for high profile vehicles. Structural damage and power outages are possible. Loose objects may be picked up the winds and damaged or lost. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... An air stagnation advisory indicates that due to limited movement of an airmass across the advisory area, pollution will increase. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ ORZ023-024-026-029-141200- /O.CON.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/ Central Douglas County-Eastern Curry County and Josephine County- Jackson County-Klamath Basin- Including the cities of Drain, Elkton, Roseburg, Sutherlin, Green, Myrtle Creek, Canyonville, Grants Pass, Cave Junction, Medford, Ashland, Altamont, and Klamath Falls 244 PM PST Mon Feb 13 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * Air quality...Mixing of the air mass will remain poor with light winds through Tuesday morning. Mixing should improve on Tuesday afternoon as the next front approaches the area. * Locations...The inland valleys of southern Oregon...including Roseburg, Medford, Ashland, Grants Pass, and Klamath Falls. * Impacts...Diminished air quality can create respiratory problems, especially for sensitive groups. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... An air stagnation advisory indicates that due to limited movement of an airmass across the advisory area, pollution will increase. && $$ ORZ021-022-141200- /O.CON.KMFR.HW.A.0007.170215T2100Z-170216T0900Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Bandon, Port Orford, and Gold Beach 244 PM PST Mon Feb 13 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * Winds...South 40 to 60 mph with gusts to 70 mph possible. * Locations include...Gold Beach, Port Orford, and all exposed portions of Highway 101 between Pistol River and Bandon. The strongest winds are expected at the capes and ridgetops. * Impacts...High winds can make driving dangerous...especially for high profile vehicles. Structural damage, tree damage, and power outages are possible. Loose objects may be picked up the winds and damaged or lost. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CAZ081-141200- /O.CON.KMFR.HW.A.0007.170215T1800Z-170216T0600Z/ Central Siskiyou County- Including the cities of Yreka and Weed 244 PM PST Mon Feb 13 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * Winds...South 40 to 60 mph with gusts to 70 mph possible. * Locations include...Weed, Yreka, and all of Interstate 5 through the Shasta Valley. * Impacts...High winds can make driving dangerous...especially for high profile vehicles. Structural damage, tree damage, and power outages are possible. Loose objects may be picked up the winds and damaged or lost. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ DW
072 WWUS76 KMFR 141115 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 315 AM PST Tue Feb 14 2017 ...Air Stagnation continues through this morning in the valleys... ...Strong winds expected Wednesday into Thursday... .Strong valley inversions will lead to continued poor air quality in the valleys of southwest Oregon through this morning. Conditions will improve this afternoon. Strong low pressure will then move along the coast Wednesday and Wednesday night, and a front moves inland early Thursday morning. Strong south winds are expected along and ahead of the front as it passes through the area. ORZ030-031-142315- /O.UPG.KMFR.HW.A.0007.170215T2100Z-170216T1200Z/ /O.NEW.KMFR.WI.Y.0010.170216T0300Z-170216T1800Z/ /O.NEW.KMFR.HW.W.0008.170216T0300Z-170216T1800Z/ /O.CON.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, and Lakeview 315 AM PST Tue Feb 14 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 10 AM PST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 10 AM PST THURSDAY... The National Weather Service in Medford has upgraded the High Wind Watch to a High Wind Warning...which is in effect from 7 PM Wednesday to 10 AM PST Thursday. A Wind Advisory has also been issued. This Wind Advisory is in effect from 7 PM Wednesday to 10 AM PST Thursday. * Air Stagnation: Poor mixing of air will continue through this morning. Locations affected by poor air quality will be the valleys of southern Oregon including the city of Lakeview. Poor air quality can create respiratory problems, especially for sensitive groups. * Winds: South 30 to 35 mph with gusts to 55 mph in the Wind Advisory. Winds of 45 to 50 mph with gusts up to 70 mph are expected in the High Wind Warning area. * Timing of winds: Strong winds will develop Wednesday afternoon and reach a peak late Wednesday night into early Thursday morning. * Locations in the High Wind Warning include: Highway 31 between Paisley and Summer Lake, and the higher elevations of Klamath and Lake counties. * Locations in the Wind Advisory include: Chemult, Sprague River, Bly, and portions of highways 97, 140, and 395. * Wind Impacts: High winds can make driving dangerous, especially for high profile vehicles. Structural damage and power outages are possible. Loose objects may be picked up by the winds and damaged or lost. Precautionary/preparedness actions... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. An air stagnation advisory indicates that due to limited movement of an airmass across the advisory area, pollution will increase. && $$ CAZ081-142315- /O.UPG.KMFR.HW.A.0007.170215T1800Z-170216T0600Z/ /O.NEW.KMFR.WI.Y.0010.170215T1500Z-170216T1200Z/ /O.NEW.KMFR.HW.W.0008.170215T1500Z-170216T1200Z/ Central Siskiyou County- Including the city of Weed 315 AM PST Tue Feb 14 2017 ...HIGH WIND WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST THURSDAY... The National Weather Service in Medford has issued a High Wind Warning...which is in effect from 7 AM Wednesday to 4 AM PST Thursday. A Wind Advisory has also been issued. This Wind Advisory is in effect from 7 AM Wednesday to 4 AM PST Thursday. The High Wind Watch is no longer in effect. * Winds: South 30 to 35 mph with gusts up to 55 mph. South winds of 40 to 60 mph with gusts to 70 mph are expected in the High Wind Warning area. * Locations in the High Wind Warning include: Weed, Interstate 5 between Weed and Grenada, and highway 97 just northeast of Weed. * Locations in the Wind Advisory include: Montague, and Interstate 5 between Grenada and Yreka. * Timing: Winds will increase Wednesday afternoon, reaching a peak Wednesday evening into Wednesday night. * Impacts: High winds can make driving dangerous, especially for high profile vehicles. Structural damage, tree damage, and power outages are possible. Loose objects may be picked up by the winds and damaged or lost. Precautionary/preparedness actions... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ021-022-142315- /O.UPG.KMFR.HW.A.0007.170215T2100Z-170216T0900Z/ /O.NEW.KMFR.HW.W.0008.170215T1500Z-170216T1200Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Bandon, Port Orford, Brookings, Harbor, and Gold Beach 315 AM PST Tue Feb 14 2017 ...HIGH WIND WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST THURSDAY... The National Weather Service in Medford has upgraded the High Wind Watch to a High Wind Warning...which is in effect from 7 AM Wednesday to 4 AM PST Thursday. * Winds: South 40 to 60 mph with gusts to 70 mph possible. * Timing: Winds will increase Wednesday morning and afternoon, reaching a peak Wednesday evening into Wednesday night. * Locations include: Gold Beach, Brookings, Port Orford, and all exposed portions of Highway 101 between Pistol River and Bandon. The strongest winds are expected at the capes, headlands, and ridgetops. * Impacts: High winds can make driving dangerous, especially for high profile vehicles. Structural damage, tree damage, and power outages are possible. Loose objects may be picked up the winds and damaged or lost. Precautionary/preparedness actions... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. && $$ ORZ026-142315- /O.NEW.KMFR.WI.Y.0010.170215T1500Z-170216T0600Z/ /O.CON.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/ Jackson County- Including the cities of Medford and Ashland 315 AM PST Tue Feb 14 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 7 AM to 10 PM PST Wednesday. * Air quality: Mixing of the air within the valleys will remain poor with light winds through this morning. Mixing should improve this afternoon. * Winds: South to southeast 25 to 35 mph with gusts up to 45 mph. * Timing: Winds will increase Wednesday morning and afternoon, reaching a peak Wednesday evening. * Locations include: Ashland, Medford, Phoenix, and Talent. * Impacts: Gusty winds can make driving difficult, especially for high profile vehicles. Loose objects may be picked up the winds and damaged or lost. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... An air stagnation advisory indicates that due to limited movement of an airmass across the advisory area, pollution will increase. A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ029-142315- /O.NEW.KMFR.WI.Y.0010.170216T0300Z-170216T1800Z/ /O.CON.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/ Klamath Basin- Including the cities of Altamont and Klamath Falls 315 AM PST Tue Feb 14 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 10 AM PST THURSDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 7 PM Wednesday to 10 AM PST Thursday. * Air quality: Mixing of the air in the valleys will remain poor with light winds through this morning. Mixing should improve this afternoon. * Winds: South 30 to 35 mph with gusts up to 50 mph. * Timing: Strong winds will develop Wednesday afternoon and reach a peak late Wednesday night into early Thursday morning. * Locations include: Klamath Falls, Bonanza, Chiloquin, and portions of highways 97 and 140. * Impacts: Gusty winds can make driving difficult, especially for high profile vehicles. Loose objects may be picked up the winds and damaged or lost. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... An air stagnation advisory indicates that due to limited movement of an airmass across the advisory area, pollution will increase. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-142315- /O.NEW.KMFR.WI.Y.0010.170216T0300Z-170216T1800Z/ Modoc County- 315 AM PST Tue Feb 14 2017 ...WIND ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 10 AM PST THURSDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 7 PM Wednesday to 10 AM PST Thursday. * Winds: South 35 to 40 mph with gusts up to 55 mph. * Timing: Strong winds will develop Wednesday afternoon and reach a peak late Wednesday night into early Thursday morning. * Locations include: Highway 299 at Cedar Pass, and the higher terrain of the Warner Mountains. * Impacts: Gusty winds can make driving difficult, especially for high profile vehicles. Loose objects may be picked up the winds and damaged or lost. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ023-024-141800- /O.CON.KMFR.AS.Y.0003.000000T0000Z-170214T1800Z/ Central Douglas County-Eastern Curry County and Josephine County- Including the cities of Drain, Elkton, Roseburg, Sutherlin, Green, Myrtle Creek, Canyonville, Grants Pass, and Cave Junction 315 AM PST Tue Feb 14 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * Air quality: Mixing of the air mass will remain poor with light winds through this morning. Mixing should improve this afternoon as the next front approaches the area. * Locations: The inland valleys, including Roseburg. * Impacts: Diminished air quality can create respiratory problems, especially for sensitive groups. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... An air stagnation advisory indicates that due to limited movement of an airmass across the advisory area, pollution will increase. && $$ BPN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Feb 12, 8:00 PM PST, 6 hours 36 minutes earlier.
Area forecast discussion, Feb 12, 8:00 PM PST, 6 hours 36 minutes before
Area Forecast Discussion
National Weather Service Medford OR
800 PM PST Sun Feb 12 2017
.DISCUSSION...13/00Z NAM in. 13/00Z GFS in through 78hr.
The hemispheric pattern continues to show a wave number of three
around the globe. This usually makes for a stagnant or
retrogressive pattern. This time around it looks like it will be a
very slow progressive pattern over the next several days.
A strong long wave ridge has set up along the west coast...and
this is bringing the dry weather to the area. An inversion has
set up over the valleys...leading to air stagnation over those
areas with areas of late night through morning low clouds and fog.
The ridges...which are above the inversion...are warmer at night
and occasionally breezy as low level easterly flow continues over
the area.
This pattern will persist until the upper level ridge breaks to
the east of the area Monday night. At that point a short wave
ejected from the upstream long wave trough will move onshore. The
models have been trending weaker with this feature and now it is
hard to find any sort of surface feature with this wave. The
latest 13/00Z runs keep the land areas of the Medford CWA dry
through Tuesday. However, the easterly flow will end and mixing
will improve a bit in the valleys.
A strong front will move onshore Tuesday night into Wednesday...
and this one will bring widespread precipitation to the area along
with areas of strong winds.
Extended discussion from the Sunday afternoon AFD...Tuesday night
through Sunday. By Tuesday evening, there is a chance of rain at
the coast with a slight chance extending to the coastal range. The
probability of precipitation will increase Tuesday night through
Wednesday with highest amounts in Curry, Josephine, and western
Siskiyou County. At this time, it looks most likely that southerly
winds will reach advisory rather than warning strength Wednesday
into Wednesday night with gusts of 45 to 55 MPh possible in the
southern Shasta Valley and in Lake County with stronger gusts to
70 MPH at coastal headlands. This is close enough to warning
strength, that it would not take too much of a change in the model
scenario to produce warning level winds. We will wait for at
least one more model run before deciding upon any need for issuing
high wind watch products. Snow levels will initially be very
high...around 9000 feet. Another concern will be for additional
flooding on the rivers which reached flood stage last
week...namely the Coquille, lower Rogue, Klamath, Pit, and
Sprague. By Thursday morning the back end of the lingering front
will be moving inland. The strong north to south pressure
gradient will be loosening as the axis of the strong southerly
jet moves east. The jet will continue to shift east Thursday
night and a shortwave moving in behind the exiting front will
support continuing showers overnight. Both the GFS and the ECMWF
have migrated the upper low farther south into central California
with the forecast area now seeing wrap around precipitation as the
closed low moves east to the south of the area into Saturday.
Models are in remarkably good agreement with the the next system
in line that will move in Sunday on the left exit region of a 160
kt jet. However, the nose of the jet will be pointed at central
California and northern California...which will see the bulk of
the precipitation.
&&
.AVIATION...13/00Z TAF CYCLE...Late night low clouds and
fog/freezing fog are expected again for West Side valleys, with
improvement to VFR conditions around noon local time Monday.
Continued dry easterly low level winds should keep the coast clear
again tonight, and a very dry air mass east of the Cascades should
keep that area VFR too. SK
&&
.MARINE...Updated 300 PM PST Sunday 12 February 2017...High pressure
will build over the waters today with winds and seas remaining below
advisory level through Monday. A frontal system will approach the
outer waters Tuesday and winds will shift south and increase. This
frontal system will move closer to the outer waters Tuesday
afternoon and basically stall offshore through Wednesday night.
Models show low pressure developing along the front west of the
waters Wednesday afternoon and moving northeast Wednesday night, but
they differ with the position and strength of the low. In short,
gales are possible late Tuesday through Wednesday night, with
highest winds and seas likely Wednesday afternoon. SK
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until noon PST Monday for
ORZ023-024-026-029>031.
CA...None.
Pacific Coastal Waters...Gale Watch from Tuesday afternoon through
late Wednesday night for PZZ350-356-370-376.
15/15/15The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:25 AM PST | Storm Watch | MFR | 24 hr | |
| Feb 13, 3:22 PM PST | Gale Warning | MFR | 60 hr | |
| Feb 13, 3:22 PM PST | Small Craft Advisory | MFR | 43 hr | |
| Feb 13, 3:22 PM PST | Hazardous Seas Warning | MFR | 31 hr |
Nearby
High Wind Watches in Oregon, 2017High Wind Watches in California, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.